MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366130
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment of a mildly calcified lesion (80 percent stenosis degree) in a moderately tortuous posterior tibial artery.After inflation the balloon could not be removed.The balloon was stuck with the wire and the wire could not be remove from the balloon.Thus, the whole system (balloon with wire) were removed together from the sheath.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The instrument was returned with the guidewire used in the intervention.The guidewire is stuck in the guidewire lumen of the instrument and cannot be removed.The distal end of the guidewire is located about 60 mm distal to the proximal x-ray marker of the instrument.Microscopic inspection revealed a severe damage of the guidewire over a length of about 5 mm.In the damaged zone the coil of the guidewire has unwound which caused a blockage of the guidewire in the guidewire lumen of the instrument.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the damaged guidewire.

Brand Name
PASSEO-18 2.5/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12099145
Report Number1028232-2021-03694
Device Sequence Number17208161
Product Code LIT
UDI-Device Identifier07640130414723
UDI-Public07640130414723
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2022
Device Model Number366130
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02210130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1